Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 29, 2011, 4:50 PM MDT for Daniels County, Roosevelt County, Sheridan County, Montana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2011, 4:50 PM MDT (22:50 UTC)
- Expired
- Jul 29, 2011, 5:33 PM MDT
- In force
- 43 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT
The radar
The Glasgow radar (KGGW), 126 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:54 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 29, 2:54 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 254 PM MDT FRI JUL 29 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... SHORTWAVE TROUGH CURRENTLY OVER SOUTHERN ALBERTA IS MOVING EASTWARD AND WILL CROSS SASKATCHEWAN LATER THIS EVENING. A WEAK COLD FRONT WILL MOVE ACROSS EASTERN MONTANA AHEAD OF THIS SHORTWAVE TROUGH. THE FRONT WILL HAVE VERY LITTLE MOISTURE TO WORK WITH AT FIRST...BUT WILL ENCOUNTER INCREASING MOISTURE WAS IT APPROACHES THE NORTH DAKOTA BORDER. CAPE VALUES OF BETWEEN 1500 AND 2500 J/KG ALONG WITH LI'S CLOSE TO -6*C SHOW PLENTY OF INSTABILITY AHEAD OF THE FRONT IN EASTERN MONTANA. EXPECT THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT ACROSS EASTERN MONTANA MOSTLY CLOSE TO THE NORTH DAKOTA BORDER. SOME OF THESE STORMS MAY BECOME SEVERE THIS EVENING AS THEY MOVE FROM EASTERN MONTANA INTO NORTH DAKOTA. DRIER AIR WILL STREAM INTO MONTANA ON SATURDAY WITH SURFACE HIGH PRESSURE AND SLIGHTLY COOLER TEMPERATURES. UPPER RIDGE WILL MOVE ACROSS EASTERN MONTANA SUNDAY MORNING WITH TEMPERATURES RISING INTO THE 90S IN MOST AREAS. THE RIDGE IS EXPECTED TO MOVE INTO THE DAKOTAS IN THE AFTERNOON. THIS WILL TURN THE FLOW ALOFT TO THE SOUTHWEST AND BRING A SHORTWAVE TOWARDS THE AREA WITH A SURFACE TROUGH. AIR MASS IS EXPECTED TO BECOME UNSTABLE IN THE AFTERNOON ALLOWING FOR THE POSSIBILITY OF A FEW THUNDERSTORMS IF A FORECASTED MID LEVEL CAP CAN BE OVERCOME. WILL MENTION A SLIGHT CHANCE FOR NOW. FORRESTER/RSMITH .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... ADJUSTED SOME POPS FOR SUNDAY NIGHT AND MONDAY A BIT. MONDAY LOOKS DRY FOR MOST OF THE CWA AS ATMOSPHERE STABILIZES BEHIND A DISTURBANCE THAT PASSES THROUGH SUNDAY NIGHT. THE 12Z ECMWF CONTINUES TO SHOW THINGS A BIT SLOWER/WETTER THAN THE GFS...BUT SIDED MORE WITH THE GFS. REST OF FORECAST LOOKED GOOD. JAMBA PREVIOUS DISCUSSION... NE MT WILL REMAIN ON THE NORTHERN EDGE OF THAT LARGE AND SPRAWLING HIGH PRESSURE ALOFT THAT COVERS MUCH OF THE U.S. THE CENTER OF THIS HIGH PRESSURE WILL REMAIN OVER THE SOUTHERN PLAINS STATES. THIS WILL PREVENT ANY MAJOR HEAT WAVES...ALTHOUGH TEMPS WILL BE VERY WARM TO HOT AT TIMES...IN WHAT IS NORMALLY THE WARMEST TIME OF THE YEAR. WEAK SHORTWAVES ALOFT IN WSW AROUND THIS HIGH PRESSURE WILL CONTINUE TO AFFECT OUR AREA...OFTEN FOCUSING ON SURFACE FEATURES. MODELS NOT HANDLING THESE TOO WELL...BUT BEST CHANCE OF THUNDERSTORMS WILL BE IN THE SUN NIGHT THRU MON NIGHT PERIOD...AND AGAIN TUE NIGHT. THERE IS LIKELY TO BE SUBTROPICAL MOISTURE INPUT INTO THESE...SOME ENTRAINMENT FROM GULF OF MEXICO TROPICAL STORM DON (NOT RELATED). THINK MODELS LOOK A LITTLE DRY EARLY ON. AFTER TUE NIGHT...SHORTWAVES LOOK VAGUE AT BEST...WITHOUT MUCH MODEL AGREEMENT TO GO ON. UPPER FLOW BECOMES MORE WESTERLY TOO...SO WILL GO MAINLY WITH 10 PCT OR SO POPS. SIMONSEN && .AVIATION... LATE THIS AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS IN EASTERN SECTIONS OF THE FORECAST AREA MAY BRING CEILINGS DOWN TO 4K FT BROKEN...WITH IFR VISIBILITIES FOR A SHORT TIME IN BRIEFLY HEAVY RAINFALL AND GUSTY WINDS. THESE COULD IMPACT TAF SITES GDV AND SDY...AND A FEW COULD BE SEVERE AS WELL...WITH LARGE HAIL AND UP TO 60 MPH WINDS. CLEAR SKIES WITH A LIGHT EAST WIND RETURN TO THE AIRPORTS SATURDAY. SIMONSEN/JAMBA && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 29, 6:21 AM MDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 621 AM MDT FRI JUL 29 2011 MTZ018>020-023>027-062-301100- DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- 621 AM MDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:21 PM MDT | Special Weather Statement | GGW | Roosevelt | 54 min |
| Jul 29, 5:29 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Richland | 61 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.